Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 175, NWS Shreveport, LA

March 31, 2008Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2008, 9:00 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 9:00 PM CDT (02:00 UTC)
Expired
Mar 31, 2008, 10:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:27 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 31, 7:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAR 31 2008

.DISCUSSION...

HAVE UPDATED TO EXPAND THE LAKE WIND ADVISORY TO 9 PM
CDT...INCLUDE THE TORNADO WATCH FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS UNTIL 1 AM CDT...AND CONTINUE
THE FLASH FLOOD WATCH FOR MUCH OF THE FOUR STATE REGION EXCEPT
FOR THE FAR EAST ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  73  54  68 /  80  40  20  10
MLU  63  73  55  69 /  90  50  20  10
DEQ  58  65  49  62 /  80  20  20  50
TXK  61  67  50  64 /  80  30  20  20
ELD  62  67  49  67 /  90  40  20  20
TYR  62  72  55  70 /  60  20  20  10
GGG  62  74  54  69 /  80  20  20  10
LFK  66  81  60  78 /  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     AND MILLER.

     FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

     LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06
Hazardous weather outlook, Mar 31, 12:00 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAR 31 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS...GENERALLY ALONG AND NORTH
OF INTERSTATE 30. ACROSS THE REMAINDER OF THE FOUR STATE REGION...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT...WEST OF A PRESCOTT ARKANSAS TO NATCHITOCHES
LOUISIANA LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. EAST
OF THIS LINE...THE HEAVY RAINFALL MAY RESULT IN THE PONDING OF
WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST
OKLAHOMA AND NORTH TEXAS...AHEAD OF A STORM SYSTEM MOVING ACROSS
THE SOUTHERN PLAINS. GIVEN THE AMOUNT OF AVAILABLE INSTABILITY...
AND AMPLE WIND SHEAR...SOME OF THESE STORMS MAY BECOME SEVERE.
GIVEN THE COLD TEMPERATURES ALOFT...LARGE HAIL AND DAMAGING WINDS
APPEAR TO BE THE MAIN RISKS FROM ANY SEVERE STORMS.

THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE TOWARD
SUNSET...AND MOVE EAST ACROSS THE FOUR STATE REGION TONIGHT.
AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH
ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY
AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 31, 3:23 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 SE SAN AUGUSTINE      31.49N 94.06W
03/30/2008                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            *** 1 FATAL *** CAR SWEPT INTO WATER OFF TEXAS HWY 21.

&&

03
Local storm report, Mar 31, 8:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     8 NNE VALLIANT          34.11N 95.04W
03/31/2008                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            TREES AND POWERLINES BLOWN DOWN. DAMAGE IS 2 MILES
            SOUTHEAST OF RINGOLD OKLAHOMA ON HWY 3.

&&

03
Local storm report, Mar 31, 8:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             HOCHATOWN               34.20N 94.67W
03/31/2008  M1.00 INCH       MCCURTAIN          OK   EMERGENCY MNGR

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:05 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more115 min
Mar 31, 10:49 PM CDTSevere Thunderstorm WarningSHVBowie56 min
Mar 31, 11:30 PM CDTTornado WarningSHVBowie30 min
Mar 31, 11:47 PM CDTTornado WarningSHVBowie, Cass43 min
Apr 1, 9:32 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 1, 5:03 PM CDTSevere Thunderstorm WarningSHVAngelina57 min
Apr 1, 3:47 AM CDTSevere Thunderstorm WarningSHVClaiborne28 min
Mar 31, 8:42 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier63 min
Mar 31, 10:05 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier40 min
Apr 1, 12:26 AM CDTTornado WarningSHVLafayette, Miller49 min
Apr 1, 1:11 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette49 min
Apr 1, 3:39 AM CDTSevere Thunderstorm WarningSHVColumbia36 min
Apr 1, 8:41 AM CDTRiver Flood WarningSHVUnion41 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.